Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 88, NWS Tallahassee, FL

June 20, 200613 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jun 20, 2006, 1:40 PM CDT for 13 counties in Florida. It took effect at Jun 21, 2006, 1:47 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2006, 1:40 PM CDT (18:40 UTC)
In effect from
Jun 21, 2006, 1:47 AM CDT
Expired
Jun 21, 2006, 7:00 PM CDT
In force
17 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 36 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 201840
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT TUE JUN 20 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR 
HOLMES AND JACKSON COUNTIES IN FLORIDA DUE TO LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR INLAND
PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LOW RELATIVE 
HUMIDITY...

.DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD
OVER THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK...WITH
ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL EXPECTED. THIS
WILL RESULT IN LOW RELATIVE HUMIDITY TUESDAY AND WEDNESDAY AFTERNOONS.

FLZ009-011-202300-
/O.NEW.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
/O.CON.KTAE.FW.W.0087.000000T0000Z-060620T2300Z/
HOLMES-JACKSON-
140 PM CDT TUE JUN 20 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON FOR HOLMES AND JACKSON COUNTIES IN FLORIDA DUE TO LOW 
RELATIVE HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR 
INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LOW 
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-016>019-211230-
/O.NEW.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
INLAND WALTON-GADSDEN-LEON-JEFFERSON-MADISON-
140 PM CDT TUE JUN 20 2006 /240 PM EDT TUE JUN 20 2006/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM
EDT /7 PM CDT/ WEDNESDAY FOR INLAND PORTIONS OF THE FLORIDA BIG 
BEND AND PANHANDLE DUE TO LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT
/7 PM CDT/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

MANNING/FOURNIER
2 follow-up statements
000 
WWUS82 KTAE 202306
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EDT TUE JUN 20 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR
INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD
OVER THE SOUTHEAST STATES FOR THE REMAINDER OF THE WEEK...WITH
ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL EXPECTED.
THIS WILL RESULT IN LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON.

FLZ009-011-211200-
/O.EXP.KTAE.FW.W.0087.000000T0000Z-060620T2300Z/
/O.CON.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
HOLMES-JACKSON-
606 PM CDT TUE JUN 20 2006

...RED FLAG WARNING HAS EXPIRED FOR TODAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
WEDNESDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007-016>019-211200-
/O.CON.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
INLAND WALTON-GADSDEN-LEON-JEFFERSON-MADISON-
606 PM CDT TUE JUN 20 2006 /706 PM EDT TUE JUN 20 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
000 
WWUS82 KTAE 210647
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 AM EDT WED JUN 21 2006

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT UNTIL 8 PM EDT
THIS EVENING FOR MUCH OF THE FLORIDA BIG BEND AND PANHANDLE DUE
TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A COMBINATION OF DRY AIR AND HIGH AFTERNOON
TEMPERATURES WILL LEAD TO ONE MORE DAY OF RED FLAG CONDITIONS
ACROSS MUCH OF THE FLORIDA BIG BEND AND PANHANDLE. SLIGHTLY
LOWER TEMPERATURES AND SLIGHTLY HIGHER DEWPOINTS ON THURSDAY
ARE EXPECTED TO KEEP RELATIVE HUMIDITIES GENERALLY ABOVE 35
PERCENT OVER NORTH FLORIDA.

FLZ010-012-013-026>029-220000-
/O.EXA.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
WASHINGTON-BAY-CALHOUN-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
147 AM CDT WED JUN 21 2006 /247 AM EDT WED JUN 21 2006/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND HOT AFTERNOON TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009-011-016>019-220000-
/O.CON.KTAE.FW.W.0088.060621T1800Z-060622T0000Z/
INLAND WALTON-HOLMES-JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-
147 AM CDT WED JUN 21 2006 /247 AM EDT WED JUN 21 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND HOT AFTERNOON TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 20, 12:50 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 20, 12:50 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE JUN 20 2006

.SYNOPSIS...THE MID/UPPER TROPOSPHERE IS DOMINATED BY A TROUGH IN
THE WRN AND ERN CONUS AND RIDGE OVER THE CNTRL CONUS. WATER VAPOR
IMAGERY SHOWS A SWATH OF MOISTURE EXTENDING SWD ALONG THE ATLANTIC
COAST AND WWD ALONG THE GULF COAST. A WEAK SURFACE TROUGH EXTENDS
FROM THE MID-ATLANTIC STATES THRU CNTRL GA AND S/CNTRL
AL...REPRESENTED BY A WIND SHIFT. THE AIR MASS AHEAD OF THE FRONT
WILL BECOME MARGINALLY UNSTABLE...HOWEVER DEEP LAYER MOISTURE WILL
BE LACKING. CANNOT RULE OUT ISOLATED CONVECTION AS THE GULF AND EAST
COAST SEA BREEZES MOVE INLAND. BEST COVERAGE WILL BE OVER OUR ERN
ZONES LATER THIS AFTN. OTHERWISE...EXPECT HOT TEMPS OVER THE
INTERIOR...WITH MID TO UPPER 90S EXPECTED. COMBINED WITH DEW POINTS
IN THE 60-65 RANGE...HEAT INDICES WILL MAY REACH OR EXCEED 100
DEGREES IN SOME AREAS. COASTAL ZONES WILL ENJOY A RESPITE FROM THE
HEAT THANKS TO THE AFTN SEA BREEZE.

&&

.SHORT TERM...THE 12Z MODELS ARE IN GOOD AGREEMENT WITH THE
MID/UPPER FEATURES. THE ERN CONUS TROUGH MOVES INTO THE
ATLANTIC...AND IS REPLACED BY THE UPSTREAM RIDGE. THIS WILL RESULT
IN INCREASING HEIGHTS...WHICH IN TURN WILL NUDGE TEMPS HIGHER FOR
THE NEXT FEW DAYS. IN FACT...THE FIRST DAY OF SUMMER WILL BE THE
HOTTEST DAY OF THE WEEK. THE WEAK SURFACE TROUGH WILL MOVE THRU THE
REGION TONIGHT BEFORE WASHING OUT ON WEDNESDAY. THE WRN EXTENT OF
THE BERMUDA RIDGE WILL REACH INTO THE SERN STATES...WITH THE MEAN
LOW-LEVEL WIND VECTOR (1000-700 MB) FROM THE E-NE AROUND 10 KTS (A
BLEND OF TYPE 2 AND 3 REGIMES). TYPICALLY POPS AVERAGE IN THE CHANCE
CATEGORY ...HOWEVER DUE TO THE PRESENCE OF THE BUILDING RIDGE...PWAT
AND CAPE VALUES WILL BE ONE TO TWO STANDARD DEVIATIONS BELOW CLIMO.
THE GFS MOS FOLLOWS THIS SCENARIO WITH 10 PERCENT OR LESS POPS. THE
EXCEPTION IS CTY WHERE THE EAST COAST SEA BREEZE MAY SPARK A FEW
SHWRS OR TSTMS WEDNESDAY AFTN. ON THE CONTRARY...THE NAM DEVELOPS
A LOW PRESSURE SYSTEM OVER OUR NRN ZONES WITH SOME QPF WEDNESDAY
NIGHT AND THURSDAY. TO SUMMARIZE...ABOVE CLIMO TEMPS AND BELOW CLIMO
POPS WILL DOMINATE THIS PERIOD. HEAT INDICES WILL REACH AROUND 100
DEGREES AT SOME INLAND LOCATIONS BOTH WEDNESDAY AND THURSDAY AFTN.

&&

.LONG TERM...THE BUILDING MID/UPPER RIDGE IS EXPECTED TO PERSIST
THROUGH THE END OF THE WEEK...KEEPING THE HOT AND FAIRLY DRY
CONDITIONS OVER THE REGION. MOISTURE SHOULD BEGIN TO INCREASE OVER
THE WEEKEND AS THE RIDGE WEAKENS...HOWEVER IT MAY BE A SLOW PROCESS
TO RETURN TO CLIMO POPS.

&&

.MARINE...NO HIGHLIGHTS. A WEAK PRESSURE PATTERN ACROSS THE COASTAL
WATERS WILL RESULT IN LIGHT WINDS AND LOW SEAS DURING THE
PERIOD...WITH ENHANCEMENT OF ONSHORE WINDS POSSIBLE NEAR THE COAST
EACH AFTERNOON DUE TO THE SEA BREEZE.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL. ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON...AND WILL NOT
INCLUDE IN THE TAFS. WINDS WILL BE LIGHT...WITH AN ONSHORE SEA
BREEZE EXPECTED NEAR THE COAST THIS AFTERNOON.

&&

.FIRE WEATHER...RED FLAG WARNING REMAINS IN EFFECT FOR NRN PORTIONS
OF THE ERN FL PANHANDLE THIS AFTN AS WE EXPECT AT LEAST FOUR HOUR
DURATIONS OF RH LESS THAN 35 PERCENT. ON WEDNESDAY...WE WILL SEE
CRITICAL DURATIONS OF LOW RH ALONG THE INTERSTATE 10 CORRIDOR FROM
INLAND WALTON COUNTY TO MADISON COUNTY...AND A RED FLAG WARNING WILL
BE ISSUED THIS AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  69 97 72 96/ 10 10 05 10
PANAMA CITY  75 92 77 92/ 10 10 05 10
DOTHAN       73 97 74 95/ 10 10 05 10
ALBANY       72 99 75 97/ 10 10 05 10
VALDOSTA     70 97 71 95/ 10 10 10 10
CROSS CITY   70 96 71 95/ 10 20 10 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTN FOR THE FOLLOWING COUNTIES: HOLMES
     AND JACKSON.
     RED FLAG WARNING WEDNESDAY AFTN FOR THE FOLLOWING COUNTIES:
     INLAND WALTON...HOLMES...JACKSON...GADSDEN...LEON...JEFFERSON
     AND MADISON.

&&

AVIATION...FOURNIER/MANNING
LONG TERM...GOULD
REST OF DISCUSSION...JAMSKI
Hazardous weather outlook, Jun 20, 3:07 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 AM EDT TUE JUN 20 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-211000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
307 AM CDT TUE JUN 20 2006 /407 AM EDT TUE JUN 20 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED...BUT ISOLATED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MAINLY EASTERN PORTIONS OF THE
REGION THIS AFTERNOON...AS A WEAK FRONTAL BOUNDARY MOVES THROUGH
THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
CONDITIONS WILL BE QUITE HOT ACROSS THE REGION ON WEDNESDAY AND
THURSDAY AS AN UPPER LEVEL HIGH PRESSURE SYSTEM BUILDS IN. HIGH
TEMPERATURES COULD APPROACH OR EVEN EXCEED 100 DEGREES IN LOCATIONS
WELL AWAY FROM THE COAST ON THESE DAYS...WITH HEAT INDICES IN THE
RANGE OF 100 TO 105. MOISTURE WILL GRADUALLY RETURN TO THE AREA BY
THE UPCOMING WEEKEND WHICH WILL INCREASE THE CHANCES FOR AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:59 AM CDTRed Flag WarningTAEHolmes, Jackson15 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.